iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhyperpigmentationWhy do I have brown spots on fingertips?

I have dark spots on my fingers.What would this be and how to treat?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At August 1, 2018
Reviewed AtSeptember 16, 2023

Patient's Query

Hello doctor,

  • I have dark spots on my fingers that I have noticed this month only.
  • It seems to be dry skin and this area on my fingers look bruised, as if they were left in the cold and looks almost purplish.
  • In the past I did have tiny bumps that were itchy on the sides of my fingers but, they are not there any longer.
  • I am concerned as I do not want this to spread.
  • I am worried that it may be due to me having chronic fatigue syndrome.
  • They do not hurt at all but, do look like bruising.
  • What would this be and how to treat?

Hi,

Welcome to icliniq.com.

There are two probabilities of your condition, one is allergic contact dermatitis and the other is pompholyx which is also known as dyshidrotic eczema.

Since you have not mentioned your age, complaint, onset and progression of these bumps in details, I am unable to comment anything with a solid base.

Meanwhile use Clobetasol cream twice daily for 20 days (strictly 20 days) and review after that.

Revert back to a dermatologist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Patient's Query

Thank you doctor,

I am a 30 year old female.

  • I am healthy but, have had those tiny itchy bumps that definitely look like dyshidrotic eczema (from looking at pictures online).
  • I had them flare up over 5 months ago and exactly where the bumps used to be, I now have these darker spots.
  • The spots have become darker in the past one month.
  • Will this cream remove the discoloration or will it disappear on its own or will I always have the hyperpigmentation?

Hi,

Welcome to icliniq.com.

Thank you for sending a detailed description.

  • Dyshidrotic eczema has a very unknown course and etiology, but be assured that this is not a permanent hyperpigmentation.
  • Since you have repeated episodes of it, this is presenting like a hyperpigmentation.
  • Now, do not use that cream. This is post inflammatory hyperpigmentation and will slowly subside with time.

For further queries, consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Atishay Bukharia
Dr. Atishay Bukharia

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy